MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 7110-0310
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that friction was encountered during the advancement of the 3rd coil in a subarachnoid hemorrhage anterior communicating artery aneurysm, and the coil got stuck inside the catheter.During removal, the coil detached in the catheter.There was no reported patient injury or intervention.The patient was reported to be doing well.
 
Additional Manufacturer Narrative
The pusher, microcatheter, and implant were received for evaluation; a visual analysis revealed the implant was not attached to the pusher.The proximal hypotube of the pusher was bent.The distal body coil of the pusher was damaged.The heater coil of the pusher did not contain any indication of thermal damage.The microcatheter underwent x-ray examination.The implant was noted to be within the lumen of the catheter, with the proximal end of the implant at the strain relief portion of the catheter.The implant was stretched throughout the catheter, until the distal end of the coil was seen.The microcatheter does not have any indication of being smashed.The distal black pet covering the heater coil was removed.The heater coil looked to be intact, and the solder segments were normal.The attachment monofilament was dissected out of the pusher, and the tip of the monofilament was noted to be stretched.Based on the evaluation of the returned device, the reported complaint was confirmed, as the implant was returned detached from the pusher and stuck inside the microcatheter.The root cause for the implant becoming stuck could not be determined, as x-ray does not show any smashed segment damage on the catheter, or any clumping of the implant that created an oversized od.The root cause of the detachment could not be definitively determined; however, the implant most likely detached due to experiencing over specification of force.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8584671
Report Number2032493-2019-00119
Device Sequence Number13527095
Product Code HCG
UDI-Device Identifier00816777025487
UDI-Public(01)00816777025487(11)181112(17)231031(10)1811125W6
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number7110-0310
Device Lot Number1811125W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/07/2019
Supplement Date Received by Manufacturer04/07/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR